Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

Can Hyperthyroidism cause hives?
An_249680 posted:
I actually have Hypothyroidism. I have been taking the same meds for 2 years.. but they upped my dose about 4 months ago. In the last two weeks I have had several symptoms that my dose may be too high. Rapid heart rate, HORRIBLE anxiety,restlessness and more. Anyway- about the same time I started randomly getting hives. It's almost always in the afternoon to evening- at first I thought I was allergic to something but it is really so random that I haven't been able to pin down the culprit- so is it possible that over-medicating could also be causing hives?

P.S.- I'm going to the Doc ASAP- they are closed today, so I have to call in the morning but I should be able to get in really quick.
Insist they run a TSH and FT4 on you. Sounds like they nudged you up too much.

When did you last refill your med? around same time symptoms started? that may be the culprit, especially if you use generic.
Ambielee replied to DOGDANCING_TCOS's response:
k, I will. I believe it was about 3-4 weeks ago that I refilled. Symptoms have been for about 3 weeks. I'm on Levothyroxine.I will be sure to get the TSH and FT4. The hives are mostly in the evening- but don't seem to food related. Not as bad though- now that I know to watch for them I notice them way sooner and can take some allergy meds and they go away. The anixiety is not helping when I get hives I start to panic! First time ever I can't wait to get into the Dr, I have been so miserable. I thought it was just stress but then I started researching and suddenly it made total sense. Thanks for responding!

Spotlight: Member Stories

I was diagnosed with Graves Disease in 2004. I took medication for a year and felt great. Then I lost my job and I didn't have insurance. I stopp...More

Helpful Tips

Hashimoto's Patients Beware: Mood Disorders!
Hello all! I was diagnosed with Hashimoto's four years ago and have been struggling with mood problems ever since. I was diagnosed with ... More
Was this Helpful?
2 of 2 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.